MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number PTA4-18-150-7-20
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/14/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number: k130293.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, an advance 18 lp low profile balloon catheter ruptured at nominal pressure during a procedure to treat a chronically totally occluded superficial femoral artery in a (b)(6) male.No patient adverse effects have been reported.The procedure was successfully complete using a new balloon device.Additional information regarding patient information, event details, patient outcome and complaint device availability has been requested but not yet received.
 
Additional Manufacturer Narrative
At the time of the event an arterial angiogram was being performed regarding a highly calcified , chronic totally occluded lesion in the left superficial femoral artery.There was no angulation of the vessel.It is not known if the complaint device ruptured.Type of contrast used was unknown; however, the ratio of contrast to saline was 40:60.The initial reporter believed the complaint device leaked.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
Additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Product received on: (b)(6) 2019 investigation evaluation: a review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection and functional test, were conducted during the investigation.The visual inspection of the complaint device showed biomatter is present throughout the device.The balloon was then inflated with water and a pinhole leak was noted in the proximal taper of the balloon near the proximal bond.There is no evidence to suggest that the device was not manufactured to specification.Additionally, a document-based investigation evaluation was performed no nonconformances were noted for any failure.Additionally, a software search revealed this to be the only complaint open for any failure on complaint lot 8705814.There is no evidence to suggest that there is additional nonconforming product in house or in the field.Based on the information provided, and the results of the investigation, a definitive cause could not be established.Appropriate measures have been taken to address this failure mode.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information b5: during treatment of the patient's sfa, access was obtained via the popliteal.The patient's anatomy was reported to be highly calcified.The patient's outcome included stenting of the mid to distal sfa, and the procedure was completed successfully.During the use of the complaint device, it was reported that the balloon had been inflated to eight (8) atmospheres (atm) twice using a 50/50 ratio of contrast to saline, and each inflation lasted approximately two (2) minutes.The balloon was being inflated inside of a stent.For the second inflation, the balloon device had been removed through a sheath and reinserted into the body.When it was observed that the device appeared to have leak, it was removed from the patient's body with a sheath, as well, and it was reported that blood material was observed inside the complaint device.Although requested, relevant photos/medical imaging of the complaint device and procedure are not available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Please see h10 for additional information.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8110003
Report Number1820334-2018-03499
Device Sequence Number19265618
Product Code LIT
UDI-Device Identifier10827002309705
UDI-Public(01)10827002309705(17)210330(10)8705814
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2021
Device Catalogue NumberPTA4-18-150-7-20
Device Lot Number8705814
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2019
Initial Date Received by Manufacturer 11/14/2018
Supplement Date Received by Manufacturer11/28/2018
12/14/2018
12/14/2018
Initial Report FDA Received Date11/28/2018
Supplement Report FDA Received Date12/13/2018
12/14/2018
03/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR